Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects worse with Atriplaa
Jan 30, 2008

I took Truvada and Sustiva for a time and did experience the tiredness, vivid dreams and lack of concentration for a short time and then it disappeared. I tried Atripla and experienced the tiredness and lack of concentration again. Went back on Truvada and Sustiva and it resolved. I tried Atripla again and the side effects have returned. Theoretically, this should not be, because it is the same medications. Is there a reason, say from the binding agents in the drug, that will cause the tiredness that doesn't resolve with time like it did with a two drug regime?

Deborah

Response from Dr. Henry

I have had a small number of my own patients as well as have heard of others who experience the phenomenon you describe (tolerated Truvada/Sustiva but more problems with Atripla) so the rate/degree of absorption of particularly the efavirenz may vary between the two formulations in certain individuals. KH



Previous
Sustiva/Truvada Side Effects
Next
Efavirenz Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement